Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Took ipill after unprotected sex. Started bleeding with abdominal pain and vomiting. Am I pregnant?

DOCTOR OF THE MONTH - Sep 2012
Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Question
i had unprotected sex 30 days ago and i took two i-pills on consecutive days. now after 30 days i have not got my periods and also i have abdominal pain and i vomited. does this means i am pregnant ? please help me
my periods are delayed by two weeks and 4 days
Posted Fri, 19 Apr 2013 in Early Pregnancy Signs and Symptoms
 
 
Answered by Dr. Das Arindam 1 hour later
Hello,

Thank you for posting a query here.

Look, you have told that you have taken two i-pills on consecutive days. But here the time period between intercourse and taking i-pill is important. If it is more than 48 hours, then there is mildly higher chances of pregnancy.

If you have taken the i-pill within 24 hours, then there is very low chance of pregnancy. Because, the drug is very much effective.

Your present conditions indicate possibility of pregnancy. Because in case of side effect due to the ipill ( which is most common), the period may get delayed with spotting. But in that case, these symptoms are generally absent.

So, you have to do a home pregnancy test using your urine. If this test is negative, then this delay in period is due to the side effect of i-pill. In that case, you have to wait for few more days. If you do not have your period within 7 more days, you have to do an ultrasound scan of whole abdomen and after that consult with a gynecologist with the report for further management. Generally, in these conditions, a progesterone challenge is enough.

In case of a positive pregnancy test, the decision is yours.

Hope this information suffices. Let me know, if you have any more question.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Took ipill after unprotected sex. Started bleeding with abdominal pain and vomiting. Am I pregnant? 8 minutes later
yes sir, we had first intercourse and took i-pill well within 24hours and again after one day after another intercourse we took i-pill within 24hours. i got nothing different but after two weeks after taking i-pill i vomited and started abdominal pain. though i consulted a doc and he said vomit might b because of gastro. never had vomiting sensation after that but abdominal pain still continues in small scale. what would u comment my this situation.
 
 
Answered by Dr. Das Arindam 23 minutes later
Hello,

Thank you for writing back.

Look, i have already told you that this delay may be due to the side effect of i-pills. But for confirmation, you have to do the home pregnancy test.

It is impossible to comment on your pregnancy status just from clinical examination or history. The test will tell you that.

According to the test result, you have to follow my previous instructions.

Look, this is a protocol. We cannot give you any drug without confirming your pregnancy status. The treatment is different depending upon the test result. I think you can understand that.

So, do the test at home. Then follow my instructions.

Hope you have your answers.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Took ipill after unprotected sex. Started bleeding with abdominal pain and vomiting. Am I pregnant? 14 minutes later
ok doctor thank you very much..i'll do test and get back to you

excessive viginal discharge (white liquid) is also what i am going through.. does this means spotting?
 
 
Answered by Dr. Das Arindam 17 minutes later
Hello,

Thank you for writing back.

Look, you can ask me a follow up question with the report.

Spotting is not the excessive vaginal discharge. Spotting means mild bleeding which is only noticeable in your undergarments.

Hope you have your answers.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor